MURAL - Maynooth University Research Archive Library



    Monte Carlo Approximate Tensor Moment Simulations


    Arismendi Zambrano, Juan and Kimura, Herbert (2016) Monte Carlo Approximate Tensor Moment Simulations. Numerical Linear Algebra with Applications, 23 (5). pp. 825-847. ISSN 1099-1506

    [img]
    Preview
    Download (608kB) | Preview


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    An algorithm to generate samples with approximate first-, second-, and third-order moments is presented extending the Cholesky matrix decomposition to a Cholesky tensor decomposition of an arbitrary order. The tensor decomposition of the first-, second-, and third-order objective moments generates a non-linear system of equations. The algorithm solves these equations by numerical methods. The results show that the optimisation algorithm delivers samples with an approximate error of 0.1%-4% between the components of the objective and the sample moments. An application for sensitivity analysis of portfolio risk assessment with Value-at-Risk (VaR) is provided. A comparison with previous methods available in the literature suggests that methodology proposed reduces the error of the objective moments in the generated samples.

    Item Type: Article
    Additional Information: This is the preprint version of the published article, which is available at: Arismendi, J. C., and Kimura, H. (2016) Monte Carlo approximate tensor moment simulations. Numer. Linear Algebra Appl., 23: 825–847. doi: 10.1002/nla.2056.
    Keywords: Monte Carlo Simulation; Higher-order Moments; Exact Moments Simulation; Stress-testing;
    Academic Unit: Faculty of Science and Engineering > Research Institutes > Hamilton Institute
    Faculty of Social Sciences > Economics, Finance and Accounting
    Item ID: 10201
    Identification Number: https://doi.org/10.1002/nla.2056
    Depositing User: Juan Arismendi Zambrano
    Date Deposited: 09 Nov 2018 17:25
    Journal or Publication Title: Numerical Linear Algebra with Applications
    Publisher: Wiley
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year